Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: neon urine after drinking 100 oz of water in a day


 aekirk52 - Fri Sep 05, 2008 5:39 pm

I have been drinking around 100 oz of water per day for the last week or two in an attempt to cleanse my system. Yesterday I began taking an herble supplement that is designed for gentle everyday cleansing. It is a combination of many herbs. Since yesterday, even though I have continued to drink over 100 oz of water a day, my urine instead of becoming clear by the afternoon and evening, has turned neon yellow, much darker than I have normally seen it. I am still urinating frequently (due to the high amount of water intake) but it is not diluting like it normally should. Is this most likely just a result of the detoxifying herbs? I did notice it coincide with beginning the herbs. Should I be concerned?
 John Kenyon, CNA - Mon Feb 23, 2009 10:59 pm

User avatar Hello --

I'm fairly certain the unusual urine color is due to the herbal supplement. This is not uncommon and it coincides, so this makes perfect sense. I'm more concerned about the volume of water you're taking in, as it is a remarkable amount, about 50 per cent more than what's considered "desirable" and a good deal more (naturally) than average. Just make certain you note any unsual symptoms, especially neurological ones, since this amount of water intake can, in some people, cause slight swelling of the brain. Otherwise, everything seems perfectly normal.

Hope this helps. Good luck to you.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us